Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 287, NWS Tulsa, OK

June 7, 2004Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2004, 5:49 PM CDT for Pushmataha County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 5:49 PM CDT (22:49 UTC)
Expired
Jun 7, 2004, 6:45 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 149 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WUUS54 KTSA 072249
SVRTUL
OKC127-072345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 645 PM CDT

* AT 549 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
  MILES WEST OF KELLOND...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANTLERS...
  CLAYTON...MOYERS...KOSOMA...SNOW...STANLEY...TUSKAHOMA...
  KIAMICHI...KELLOND AND DUNBAR.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3425 9586 3414 9569 3463 9505 3473 9543

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:55 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 7, 2:55 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
255 PM CDT MON JUN 7 2004

WEAK YET DISCERNIBLE MID LEVEL LOWS AND ASSOCIATED VORTICITY MAXIMA
WITHIN WEAK STEERING CURRENTS WILL HELP MUDDLE FORECAST DETAILS
THROUGH THE NEXT SEVERAL DAYS.  REMNANT MCV OVERHEAD HAS MAINTAINED
WEAK CONVECTION THROUGHOUT THE DAY...WITH RECENTLY DEVELOPED
CONVECTION ACROSS EASTERN TEXAS BOLTING NORTHWARD THROUGH ADDITION
OF COLD POOL PROCESSES.  LITTLE CONFIDENCE IN MODEL GUIDANCE
REGARDING OVERNIGHT POPS WITH WEAK VORTICITY CENTER OVERHEAD...
STRONG LOW LEVEL JET DEVELOPING...AND RAPIDLY APPROACHING
CONVECTION FROM THE SOUTH.  WHILE BEST UPGLIDE WILL REMAIN TO OUR
NORTH...HIGHLY MOIST AND WEAKLY CAPPED AIRMASS WILL NEED LITTLE
FORCING TO MAINTAIN AND/OR DEVELOP OVERNIGHT SHOWERS.  OVERNIGHT MOS
OF LITTLE HELP AND WILL HOLD ON TO FINAL POPS UNTIL THE LAST MINUTE.

12Z SOUTH TEXAS RAOBS SAMPLED AIRMASS OF DEEP MOISTURE /PWATS >
2INCHES/ WITH VAPOR IMAGERY SHOWING DISTINCT MID LEVEL LOW NEAR
KDRT.  ASSOCIATED CIRCULATION WILL PULL THIS DEEP MOISTURE NORTHWARD
WITH NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS LIKELY WITHIN THIS
MOISTURE PLUME.  BEST PRECIP CHANCES WILL BE OVER THE EASTERN HALF
OF THE FORECAST AREA TOMORROW THROUGH TOMORROW NIGHT.  LOCALLY HEAVY
RAINS WILL BE POSSIBLE GIVEN THE HIGH MOISTURE CONTENT AND LATER
DETAILS WILL DETERMINE ANY POTENTIAL HEADLINES.  WENT AT OR BELOW
THE COOLEST GUIDANCE FOR HIGHS WHERE THE HEAVIER RAINS ARE
EXPECTED...WITH A BLEND OF GUIDANCE ELSEWHERE.

DEEPENING WESTERN U.S. TROUGH WILL MAINTAIN RIDGING OVERHEAD AND
RELATIVELY WEAK FLOW THROUGH WEDNESDAY.  DEEP MOISTURE PLUME MAY
SHIFT A BIT EASTWARD HOWEVER STILL EXPECT EASTERN LOCATIONS TO
EXPERIENCE SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS.  RIDGING
BEGINS TO BREAKDOWN ON THURSDAY AS TROUGH EJECTS NEGATIVELY TILTED
INTO THE CENTRAL/NORTHERN PLAINS.  DIURNALLY DRIVEN THUNDERSTORMS
WILL REMAIN POSSIBLE BENEATH A WEAK CAP...ALONG WITH ANY DRY LINE
STORMS POSSIBLY MAKING A PUSH EASTWARD THURSDAY NIGHT.  TEMPS SHOULD
MAKE A PUSH UPWARD GIVEN WARMING LOW LEVEL TEMPS WITH AMOUNT OF LOW
CLOUD COVER BEING THE WILDCARD.

MAINTAINED LOW POPS AREAWIDE LATE WEEK INTO THE WEEKEND PRIMARILY
FOR AFTERNOON THUNDERSTORMS.  NEXT POTENTIAL COLD FRONT IS SLATED
FOR SUNDAY/MONDAY TIMEFRAME...THOUGH CONFIDENCE IS NOT HIGH THAT IT
WILL MAKE IT THROUGH THE FORECAST AREA.  SLIGHTLY HIGHER PRECIP
CHANCES EXIST BASED ON POTENTIAL BOUNDARY IN THE AREA.

PRELIM NUMBERS:

TUL    73   84   70   82 /  20   30   50   40
FSM    71   80   69   79 /  30   60   80   60
MLC    72   78   70   79 /  30   60   70   50
BVO    70   84   68   82 /  20   20   40   30
FYV    70   81   69   76 /  20   40   70   60
BYV    69   81   66   76 /  20   40   60   70
MKO    71   82   69   79 /  20   50   60   60
MIO    70   85   69   79 /  20   30   40   50
F10    72   82   70   81 /  20   40   60   50
HHW    71   78   72   79 /  50   70   80   60

FORECAST ID= 07

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jun 7, 5:00 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT MON JUN 7 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON JUN 7 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA
THIS EVENING...

ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED IN THE MOIST
AND UNSTABLE AIRMASS ACROSS NORTHEAST TEXAS THIS AFTERNOON AND
AND COULD MOVE INTO SOUTHEAST OKLAHOMA LATE THIS AFTERNOON AND
EVENING. DAMAGING WINDS AND HAIL TO THE SIZE OF PENNIES WILL BE THE
MAIN CONCERN WITH THESE STORMS. THESE STORMS ARE EXPECTED TO DISSIPATE
WITH THE LOSS OF DAYTIME HEATING.

AN UPPER LEVEL SYSTEM WHICH IS A REMNANT OF A THUNDERSTORM COMPLEX
THAT WAS IN TEXAS A COUPLE OF NIGHTS AGO WILL CONTINUE TO MOVE
NORTHEAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON AND TONIGHT. THE RESULTS HAVE BEEN AND WILL CONTINUE TO BE
BANDS OF SHOWERS WITH A FEW THUNDERSTORMS.  INSTABILITY IS LIMITED
AND SEVERE THUNDERSTORMS ARE NOT EXPECTED.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A TROPICAL AIR MASS WILL CONTINUE TO BE OVER THE AREA THROUGH THE
WEEKEND.  THUS..OTHER WEAK UPPER LEVEL SYSTEMS AND DAYTIME HEATING
MAY TRIGGER ADDITIONAL THUNDERSTORMS.  RAIN WILL BE IN THE FORECAST
MUCH OF THE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jun 7, 5:07 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT MON JUN 7 2004

OKZ053-072300-
CHOCTAW OK-
507 PM CDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 507 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF BOSWELL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...UNGER...
SOPER...KENT AND SPEER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 7, 5:28 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT MON JUN 7 2004

OKZ049-072330-
PUSHMATAHA OK-
528 PM CDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA

AT 528 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTH OF DARWIN...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ANTLERS...MOYERS...
KOSOMA...DARWIN...KELLOND...EUBANKS AND DUNBAR.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.